Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 15, 2021, 8:44 PM CDT for Andrews County, Dawson County, Gaines County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2021, 8:44 PM CDT (01:44 UTC)
- Expired
- May 15, 2021, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Dawson County, TX, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 59 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
441
WWUS84 KMAF 160144
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
844 PM CDT Sat May 15 2021
TXZ045-046-050-051-160215-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
844 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR ANDREWS...GAINES...NORTHWESTERN
MARTIN AND WESTERN DAWSON COUNTIES UNTIL 915 PM CDT...
At 844 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Seagraves to 9 miles south of Andrews. Movement
was east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Andrews, Lamesa, Seminole, Seagraves, Seagraves Airport, Gaines
County Airport, Welch, Loop, Florey, Patricia, Punkin Center,
McKenzie Lake, Paynes Corner, Gaines County Park, Klondike and
Andrews County Airport.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3235 10194 3212 10224 3210 10274 3296 10282
3296 10193
TIME...MOT...LOC 0144Z 256DEG 35KT 3296 10258 3218 10256
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 15, 6:05 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 15, 6:05 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 605 PM CDT Sat May 15 2021 .DISCUSSION... Please see the 00z aviation discussion below. && .AVIATION... Currently have sct TSRA across region with all terminals under at least VCTS until b/w 02-05z this evening. TS will move east with remnant OVC prevailing across sites, but expect low cigs to develop areawide with MVFR expected overnight into the AM before clearing by 16z tomorrow. Borderline IFR possible at KHOB/KMAF by 12z as some guidance suggests, but will assess as clouds develop. Gusty SW winds tomorrow PM. && .PREV DISCUSSION... /issued 151 PM CDT Sat May 15 2021/ DISCUSSION... An upper trough is centered over California and Nevada with westerly flow over West Texas and Southeast New Mexico. A dryline is present across the area this afternoon with dewpoints climbing into the 60s across the Permian Basin and Lower Trans Pecos. CAPE values east of the dryline will generally be 2,000 to 3,000 J/kg with 0 to 6 km bulk shear values from 35 to 45 kts. CAPE and shear values are expected to be highest across Pecos, Terrell, and Brewster Counties. Mid-level lapse rates will generally be marginal according to the NAM12. Omega values will be enhanced across portions of the area this afternoon into tonight as upper level shortwaves move overhead. Severe thunderstorms are possible, given these conditions, this afternoon into tonight across most of West Texas and Southeast New Mexico. The main threats will be large hail and damaging winds but an isolated tornado or two is possible. The upper low moves over Southern California/Southern Nevada on Sunday with another dryline across West Texas and Southeast New Mexico. The CAPE and shear values are expected to be less tomorrow than today but strong to severe storms will still be possible. Temperatures are expected to warm up on Sunday into the 80s and 90s, especially west of the dryline. The previously mentioned upper low moves over the Four Corners region on Monday with the dryline expected to be across the far eastern Permian Basin and Lower Trans Pecos. The upper low/trough begins to move over the region on Tuesday with a dryline present and a cold front moving southward into the area during the morning. Severe storms will be possible along the cold front and dryline intersection. Most of the rain and storms should be east of the area on Wednesday with temperatures generally in the 80s and 90s. Similar conditions are expected on Thursday as a big upper trough moves over the west coast. Showers and thunderstorms chances will increase on Friday as the upper trough to the west begins to move/expand eastward. This same trend will continue into next Saturday. FIRE WEATHER... Showers and storms are developing in the Guadalupe Mountains and will add fuel moisture. Where and how much rain will be important since tomorrow relative humidities bottom out into the single digits and winds increase to 20 to 30 mph. ERC values are already below the 50th percentile and any additional rain may drop the ERCs further so despite dangerous weather conditions, the overall fire danger threat may be reduced. Do not see a Red Flag Warning being needed but a Fire Danger Statement may be warranted for Sunday and perhaps again on Monday when similar conditions are expected. Will let the midnight shift make the final assessment on this. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 87 66 89 / 50 20 10 10 Carlsbad 59 91 58 89 / 10 0 0 0 Dryden 65 92 68 94 / 50 10 10 10 Fort Stockton 63 92 64 93 / 50 10 0 10 Guadalupe Pass 59 84 59 81 / 0 0 0 0 Hobbs 59 88 59 87 / 30 0 0 0 Marfa 52 87 49 87 / 20 0 0 0 Midland Intl Airport 63 89 65 90 / 50 10 10 10 Odessa 63 89 65 91 / 50 10 10 10 Wink 62 95 60 94 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 87
Hazardous weather outlook, May 15, 2:05 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 205 PM CDT Sat May 15 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-161915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 205 PM CDT Sat May 15 2021 /105 PM MDT Sat May 15 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe storms will be possible across much of the area this afternoon and evening with the best chances across the Northern Permian Basin and Lower Trans Pecos. The main threats will be large hail and damaging winds. A tornado may also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is the potential for strong to severe storms on Sunday across the eastern most portion of the Permian Basin. Elevated fire weather conditions may exist across the west on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 15, 8:02 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
802 PM CDT Sat May 15 2021
TXZ045-046-050-160145-
Dawson TX-Andrews TX-Gaines TX-
802 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS...EASTERN
GAINES AND WEST CENTRAL DAWSON COUNTIES UNTIL 845 PM CDT...
At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Gaines County Airport, or 18 miles northeast of
Andrews, moving north at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
McKenzie Lake and Punkin Center.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3241 10233 3251 10248 3265 10237 3296 10233
3281 10193
TIME...MOT...LOC 0102Z 201DEG 25KT 3255 10238
89Special weather statement, May 15, 8:03 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 803 PM CDT Sat May 15 2021 TXZ045-160115- Gaines TX- 803 PM CDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GAINES COUNTY UNTIL 815 PM CDT... At 803 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles west of Denver City to 7 miles southeast of Nadine. Movement was northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Paynes Corner and Higginbotham. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3295 10268 3253 10269 3254 10306 3296 10306 TIME...MOT...LOC 0103Z 223DEG 40KT 3294 10304 3253 10305 10
Special weather statement, May 15, 8:16 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
816 PM CDT Sat May 15 2021
TXZ045-050-160145-
Andrews TX-Gaines TX-
816 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ANDREWS AND GAINES
COUNTIES UNTIL 845 PM CDT...
At 815 PM CDT, Doppler radar was tracking scattered strong
thunderstorms over Gaines County, moving east at 10 to 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Loop,
Paynes Corner, Higginbotham and Gaines County Park.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3296 10233 3265 10237 3246 10252 3253 10305
3296 10305
TIME...MOT...LOC 0115Z 261DEG 7KT 3287 10253
10Special weather statement, May 15, 8:20 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 820 PM CDT Sat May 15 2021 TXZ067>069-075-160200- Pecos TX-Crane TX-Upton TX-Ward TX- 820 PM CDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS... SOUTHEASTERN WARD...SOUTHERN CRANE AND SOUTHWESTERN UPTON COUNTIES UNTIL 900 PM CDT... At 819 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles southeast of Grandfalls, or 22 miles southwest of Crane, moving east at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Crane, McCamey, Imperial Reservoir, Crane County Airport, Upton County Airport, Imperial, King Mountain and Cordona Lake. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western and southwestern Texas. LAT...LON 3108 10286 3132 10290 3145 10224 3110 10212 TIME...MOT...LOC 0119Z 261DEG 25KT 3121 10267 89
Local storm report, May 15, 8:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
821 PM CDT SAT MAY 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 E THREE LEAGUES 32.50N 101.94W
05/15/2021 E1.75 INCH Martin TX TRAINED SPOTTER
WIND DRIVEN GOLF BALL SIZED HAIL BROKE SOUTH FACING
WINDOWS ON HOME.
&&
DEVIN.CHEHAKSpecial weather statement, May 15, 8:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
844 PM CDT Sat May 15 2021
TXZ045-046-050-051-160215-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
844 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR ANDREWS...GAINES...NORTHWESTERN
MARTIN AND WESTERN DAWSON COUNTIES UNTIL 915 PM CDT...
At 844 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Seagraves to 9 miles south of Andrews. Movement
was east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Andrews, Lamesa, Seminole, Seagraves, Seagraves Airport, Gaines
County Airport, Welch, Loop, Florey, Patricia, Punkin Center,
McKenzie Lake, Paynes Corner, Gaines County Park, Klondike and
Andrews County Airport.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3235 10194 3212 10224 3210 10274 3296 10282
3296 10193
TIME...MOT...LOC 0144Z 256DEG 35KT 3296 10258 3218 10256
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:03 PM CDT | Special Weather Statement | MAF | Reeves | 42 min |
| May 15, 7:11 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 64 min |
| May 15, 7:16 PM CDT | Special Weather Statement | MAF | Andrews | 44 min |
| May 15, 7:17 PM CDT | Special Weather Statement | MAF | Loving | 43 min |
| May 15, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Howard, Martin | 66 min |
| May 15, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 62 min |
| May 15, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 42 min |
| May 15, 7:48 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| May 15, 7:51 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 15, 8:00 PM CDT | Special Weather Statement | MAF | Winkler | 45 min |
| May 15, 8:02 PM CDT | Special Weather Statement | MAF | Dawson | 43 min |
| May 15, 8:03 PM CDT | Special Weather Statement | MAF | Gaines | 12 min |
| May 15, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 63 min |
| May 15, 8:16 PM CDT | Special Weather Statement | MAF | Gaines | 29 min |
| May 15, 8:20 PM CDT | Special Weather Statement | MAF | Crane | 40 min |
| May 15, 8:27 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 48 min |
| May 15, 8:54 PM CDT | Special Weather Statement | MAF | Pecos | 51 min |
| May 15, 8:59 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 31 min |
| May 15, 9:04 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| May 15, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 34 min |
| May 15, 9:33 PM CDT | Special Weather Statement | MAF | Dawson, Martin | 42 min |
| May 15, 9:49 PM CDT | Special Weather Statement | MAF | Pecos, Terrell | 41 min |
| May 15, 10:13 PM CDT | Special Weather Statement | MAF | Dawson, Howard, Martin | 47 min |
| May 15, 10:24 PM CDT | Special Weather Statement | MAF | Terrell | 51 min |
| May 15, 11:16 PM CDT | Special Weather Statement | MAF | Borden, Howard, Scurry | 59 min |
| May 15, 11:17 PM CDT | Special Weather Statement | MAF | Terrell | 58 min |
| May 15, 11:20 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| May 16, 6:24 PM CDT | Special Weather Statement | MAF | Glasscock | 51 min |
| May 16, 6:48 PM CDT | Special Weather Statement | MAF | Glasscock | 27 min |
| May 16, 6:49 PM CDT | Special Weather Statement | MAF | Upton | 26 min |
| May 15, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| May 15, 7:43 PM CDT | Special Weather Statement | MAF | Lea | 32 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.